- Laser Treatments
- Other Treatments
- Contact Us
You finally did it! You went and got Restylane or Juvederm injections for tiredness under your eyes that has been driving you crazy. But after a few days, you notice something that doesn’t look quite right. A bluish or greyish discoloration is visible at the point of injection. Are you seeing things? Is this normal, and if it isn’t, how can you make it go away?
Getting dermal filler injections is a big decision. It takes time and research to understand what the procedure can and can’t do for you. You must find an injector who shares your vision that also has the skills and knowledge to make it a reality. Unfortunately, this can be the hardest part. Not every injector has the same skills. And while some have the knowledge of the proper placement and techniques that are needed to perform filler injections, their technical skill may not always be up to that same level.
If you’ve noticed a bluish or greyish hue where you’ve had filler, you may be visualizing a phenomenon known as the Tyndall effect. Without getting too heavy into the physics of light, what’s happening is that light is “reflecting” off your hyaluronic acid-based filler such as Juvederm or Restylane because it’s placed too close to the surface of your skin. Although your injector may have used the right product for your procedure and got the location of your injections right, he or she just didn’t put the filler at the right depth. You can see an example of what the Tyndall effect looks like in the photo here on this page.
The Tyndall effect is just one of the reasons that who you see for your injections is just as important as what you have injected. Your injector needs to understand the proper depth of placement for your dermal filler product to avoid the Tyndall effect.
Once it’s there, the only way to get rid of the Tyndall effect is to get rid of the filler itself. The best way to reverse the filler is to dissolve the filler product with Hyaluronidase (Vitrase). Hyaluronidase is an enzyme that breaks down common fillers like Restylane and Juvederm immediately. The painful part is that you then must start over again at square one with your filler.